Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 103, NWS Mobile, AL

June 27, 2019Greene County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2019, 5:43 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 5:43 PM CDT (22:43 UTC)
Expired
Jun 27, 2019, 6:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:56 PM CDTTSTM WND DMG4 Ne Jonathan, MSLARGE 3 FOOT DIAMETER OAK TREE BLOWN OVER. TIME ESTIMATED BY RADAR.
Jun 27, 6:00 PM CDTTSTM WND DMG2 Wnw Mcintosh, ALPOWER LINES DOWN ALONG TOPTON RD. TIME ESTIMATED BY RADAR.
Jun 27, 6:07 PM CDTTSTM WND DMG3 Se Topton, ALTREE DOWN ACROSS COUNTY ROAD 35. TIME ESTIMATED BY RADAR.
Jun 27, 6:10 PM CDTTSTM WND DMG1 Nw Fairford, ALTREES AND POWER LINES DOWN ALONG SANK TOWN RD AND FAIRFORD RD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KMOB 272243
SVRMOB
ALC129-MSC041-272330-
/O.NEW.KMOB.SV.W.0103.190627T2243Z-190627T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
543 PM CDT Thu Jun 27 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Washington County in southwestern Alabama...
  Northeastern Greene County in southeastern Mississippi...

* Until 630 PM CDT.

* At 543 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles west of Chatom to 9 miles southwest of
  Buckatunna, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chatom, Leakesville, Deer Park, Tibbie, State Line and Fruitdale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3144 8845 3152 8845 3154 8827 3117 8797
      3114 8819 3114 8833 3113 8833 3110 8861
      3143 8873
TIME...MOT...LOC 2243Z 332DEG 18KT 3148 8833 3144 8864 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
500 
WWUS54 KMOB 272316
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
616 PM CDT Thu Jun 27 2019

ALC129-MSC041-272330-
/O.CON.KMOB.SV.W.0103.000000T0000Z-190627T2330Z/
Washington AL-Greene MS-
616 PM CDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE COUNTIES...

At 616 PM CDT, slow moving severe thunderstorms were located along a 
line extending from 4 miles west of Calvert to 7 miles southwest of 
Deer Park.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Leakesville and Deer Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3123 8845 3125 8820 3126 8804 3117 8797
      3114 8819 3114 8833 3113 8833 3110 8861
      3119 8854
TIME...MOT...LOC 2316Z 343DEG 6KT 3117 8809 3113 8840 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
240 PM CDT Thu Jun 27 2019

.NEAR TERM /Now Through Friday/...During the period, an
ongoing mesoscale convective complex over northern MS is
propagating\being advected southward in the mean wind flow and
will likley affect our northwest counties late this afternoon. It
would be moving into a region of MLCAPEs AOA 3500 J/kg. There is
enough dry air in the sounding to sustain strong cold pools in any
associated outflow. Consensus is this feature will at least make
it into our northwest counties by 6 PM and will decay thereafter,
but its associated remnants will move through our area through
early evening and then further offshore after. Rain chances will
be greatest west of the Tombigbee river. Isolated to scattered
thunderstorms will be ongoing through the afternoon prior to the
arrival of this feature, namely after 5 PM. Synoptically, an upper
PV anomaly situated in a break between two deep ridges (one over
W Atlantic and another nosing eastward from the Plains) will
support the continued development of a weak inverted pressure
trough that will further develop, slowly drift WWD and increase
rain chances over the next day. At the surface the feature becomes
somewhat pronounced around sunrise over the Central GlfMex. As
the feature drifts further westward during the day tomorrow, winds
finally become south and rain chances increase from south to
north as layer lift and deep rising motion develops. Rain chances
tomorrow are greatest along and south of Highway 84, especially
closer to the coast and southwest of an Evergreen to Destin line.
Overnight Lows will range from the upper 60s over the northwest
counties to the mid 70s along the beaches. Winds will be very
light northerly. Tomorrow afternoon's highs will range from near
90 degrees along the coast to lower 90s inland. /23 JMM

.SHORT TERM /Friday night Through Sunday night/...A weak inverted
trof over the Lower MS River Valley Friday night is pushed
westward across Louisiana and east Texas Saturday on the southern
periphery of a strong mid level ridge over the central Plains.
The trof axis continues to migrate westward over TX into the
Sunday. Between the westward moving trof and a long-wave upper
trof diving southeast off the northeast US coast, a general
weakness in the geo-potential height field aloft holds over the
southeast.

Surface heating both Saturday and Sunday results in decreasing
stability and coupled with more than sufficient deep layer
moisture (PWATs 1.6 to 1.8 inches), the formation of scattered
coverages of showers and thunderstorms to develop across the
forecast area, mainly during the afternoon hours is expected. A
few strong thunderstorms with gusty surface winds possible.
Showers and storms linger into the evening hours and dissipate
over the interior after midnight each night. A few showers and
storms may linger past midnight along the coastal sections.

High temperatures both Saturday and Sunday will be near to
slightly above normal with lower to mid 90s inland areas. About
seasonal in the mid to upper 80s along the immediate coastal
sections. A gradual up-tick in afternoon heat indices by Sunday
with gridded numbers showing a range from 101 to 104 degrees for
many areas then. Low temperatures through the period will be near
normal, with lower 70s inland areas, and mid to upper 70s along
the immediate coast. /10

.LONG TERM /Monday Through Thursday/...Going into next week, the
global spectral models indicate an amplification in the height
field aloft with a strong upper ridge of high pressure building
over the southeast US. Considering this ridge bringing about a
larger contribution to subsidence favors a decreased coverage of
showers and storms early next week. Will maintain a chance of
showers and thunderstorms Wednesday and Thursday, but there are
indications that the deep layer ridge may persist enough as to
require a lower adjustment to PoPs late in the long term.

Highs trend up next week, ranging from 92 to 97 degrees inland
areas with upper 80s to lower 90s along the immediate coastal
sections. Afternoon heat indices will also be on the increase as
well with values increasing to 102 to perhaps near 107 degrees.
Lows typically in the low to mid 70s inland areas, and ranging 77
to 81 along the immediate coast. /10

&&

.MARINE...A weak trough of surface low pressure slips westward
over the northern Gulf Friday and west into Louisiana Saturday
while weakening. Winds shift to easterly Friday and then
southeasterly as the surface trough moves west and surface high
pressure builds into the eastern Gulf. Westerly flow then sets up
early next week as high pressure continues to build west into the
central Gulf. Little change in seas expected, remaining 1 to 2
feet through the period. Showers and thunderstorms remain possible
throughout much of the forecast period and will pose a threat to
mariner safety by way of locally higher winds, waves, seas and
frequent lightning activity. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  92  72  90  73  91  73  93 /  30  50  40  50  20  40  10  10
Pensacola   77  89  76  88  76  89  76  91 /  20  50  40  40  20  50  10  10
Destin      78  88  78  87  78  87  78  89 /  20  40  40  40  30  40  20  20
Evergreen   71  93  72  92  72  94  73  95 /  20  30  40  40  30  40  10  20
Waynesboro  69  91  70  90  70  91  72  93 /  40  30  30  40  20  50  10  20
Camden      70  93  71  92  72  93  73  95 /  20  30  30  40  20  40  10  30
Crestview   72  92  72  91  72  92  73  94 /  20  40  40  40  30  40  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 27, 3:11 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
311 PM CDT Thu Jun 27 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-282100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
311 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected across this afternoon and
perhaps lingering into the evening. A few could become strong enough
to produce locally damaging winds in addition to frequent lightning
and heavy downpours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms into the weekend could become strong enough
to produce locally damaging winds in addition to frequent lightning
and heavy downpours.

Afternoon heat indices will also be on the increase going into Sunday
and continuing into Wednesday. Highest heat indices Monday through
Wednesday, ranging 102 to perhaps near 107 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-282100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
311 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will pose a threat to mariner safety by way of locally
higher winds, waves, seas and frequent lightning activity.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will pose a threat to mariner safety by way of locally
higher winds, waves, seas and frequent lightning activity through
Sunday. Storms look to decrease in coverage by early next week.

In the hours before

Special weather statement, Jun 27, 5:01 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CDT Thu Jun 27 2019

ALZ053-055-262-272245-
Clarke AL-Baldwin Inland AL-Monroe AL-
501 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 545 PM CDT...

At 501 PM CDT, the strong thunderstorm was located 10 miles southeast
of Jackson, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Monroe, northwestern Baldwin and south central Clarke Counties.

LAT...LON 3145 8772 3113 8764 3111 8795 3121 8795
      3122 8793 3125 8795 3131 8794 3131 8793
      3134 8792 3132 8791 3136 8789 3138 8789
      3139 8791 3138 8793 3140 8793 3140 8790
      3141 8792 3143 8792
TIME...MOT...LOC 2201Z 356DEG 12KT 3137 8782
Special weather statement, Jun 27, 5:02 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT Thu Jun 27 2019

ALZ053>055-272245-
Wilcox AL-Clarke AL-Monroe AL-
502 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 545 PM CDT...

At 502 PM CDT, the strong thunderstorm was located over Pine Hill, or
9 miles east of Thomasville, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pine Hill and Yellow Bluff.

LAT...LON 3202 8747 3177 8740 3174 8771 3199 8768
      3199 8767 3200 8767 3200 8763 3201 8762
TIME...MOT...LOC 2202Z 355DEG 7KT 3195 8758
Special weather statement, Jun 27, 5:04 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
504 PM CDT Thu Jun 27 2019

MSZ067-272245-
Wayne MS-
504 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 545 PM CDT...

At 504 PM CDT, the strong thunderstorm was located 8 miles northeast
of Mill Creek, or 15 miles northwest of Waynesboro, moving south at
10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Wayne
County.

LAT...LON 3182 8894 3184 8875 3161 8869 3159 8894
TIME...MOT...LOC 2204Z 355DEG 7KT 3179 8887
Special weather statement, Jun 27, 5:09 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Thu Jun 27 2019

ALZ051>053-272300-
Clarke AL-Choctaw AL-Washington AL-
509 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 600 PM CDT...

At 509 PM CDT, the strong thunderstorm was located 4 miles northeast
of Coffeeville, or 17 miles northwest of Grove Hill, moving south at
10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Coffeeville.

LAT...LON 3187 8815 3188 8794 3162 8787 3160 8818
TIME...MOT...LOC 2209Z 355DEG 7KT 3181 8805
Special weather statement, Jun 27, 5:16 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Thu Jun 27 2019

ALZ052-MSZ067-076-272300-
Washington AL-Greene MS-Wayne MS-
516 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, the strong thunderstorm was located over Buckatunna,
or 11 miles southeast of Waynesboro, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
State Line and Buckatunna.

LAT...LON 3138 8833 3135 8864 3166 8862 3170 8844
      3170 8839
TIME...MOT...LOC 2216Z 355DEG 7KT 3156 8851
Special weather statement, Jun 27, 5:26 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 PM CDT Thu Jun 27 2019

ALZ054-055-272315-
Wilcox AL-Monroe AL-
526 PM CDT Thu Jun 27 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 615 PM CDT...

At 525 PM CDT, the strong thunderstorm was located 4 miles south of
Camden, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Camden and Vredenburgh.

LAT...LON 3199 8741 3200 8720 3174 8712 3172 8744
TIME...MOT...LOC 2225Z 355DEG 7KT 3192 8730

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:51 PM CDTSpecial Weather StatementMOBStone39 min
Jun 27, 3:25 PM CDTSpecial Weather StatementMOBStone50 min
Jun 27, 5:04 PM CDTSpecial Weather StatementMOBWayne41 min
Jun 27, 5:16 PM CDTSpecial Weather StatementMOBWayne44 min
Jun 27, 5:22 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne53 min
Jun 27, 5:54 PM CDTSpecial Weather StatementMOBGeorge, Greene81 min
Jun 27, 6:10 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene50 min
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningMOBGeorge58 min
Jun 27, 2:59 PM CDTSpecial Marine WarningMOB91 min
Jun 27, 3:06 PM CDTSpecial Marine WarningMOB84 min
Jun 27, 3:29 PM CDTSpecial Marine WarningMOB71 min
Jun 27, 3:42 PM CDTSpecial Weather StatementMOBChoctaw48 min
Jun 27, 4:13 PM CDTSpecial Weather StatementMOBEscambia62 min
Jun 27, 4:16 PM CDTSpecial Marine WarningMOB89 min
Jun 27, 4:27 PM CDTSpecial Weather StatementMOBClarke48 min
Jun 27, 4:29 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 27, 4:36 PM CDTSpecial Weather StatementMOBMonroe39 min
Jun 27, 5:00 PM CDTSpecial Marine WarningMOB90 min
Jun 27, 5:01 PM CDTSpecial Weather StatementMOBWashington44 min
Jun 27, 5:02 PM CDTSpecial Weather StatementMOBWilcox43 min
Jun 27, 5:09 PM CDTSpecial Weather StatementMOBClarke51 min
Jun 27, 5:26 PM CDTSpecial Weather StatementMOBWilcox49 min
Jun 27, 5:38 PM CDTSpecial Marine WarningMOB97 min
Jun 27, 5:54 PM CDTSpecial Marine WarningMOB96 min
Jun 27, 6:51 PM CDTSpecial Marine WarningMOB84 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.